| Model Number |
A209 |
| Medical Device Problem Codes |
Signal Artifact/Noise (1036); Nonstandard Device (1420); Over-Sensing (1438); Inappropriate/Inadequate Shock/Stimulation (1574)
| Health Effect - Clinical Code |
Electric Shock (2554)
| Date of Event |
10/28/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that this patient with this subcutaneous implantable cardioverter defibrillator (s-icd) experienced a shock.Upon review, technical services (ts) observed treated and untreated episodes along with noise and oversensing that had movement related appearance.Ts recommended obtaining an x ray and programming to secondary vector.The noise could not be recreated with isometrics testing while in the clinic.This s-icd remains in service.No adverse patient effects were reported.Additional information was received that this s-icd was explanted due to normal battery depletion (nbd).
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this s-icd was thoroughly inspected and analyzed.A high current drain was detected, but the battery still supported full device function.Detailed analysis confirmed the identified high current drain was a result of a compromised capacitor.This resulted in the observed premature battery depletion.It was determined that the capacitor was compromised due to the presence of excess hydrogen in the device case.Boston scientific issued a field safety notice regarding a subset of emblem devices that have a potential of exhibiting this behavior.This particular device is included in the emblem s-icd accelerated depletion advisory population.